MAUDE Adverse Event Report: INTERVASCULAR SAS CARDIOROOT; PROSTHESIS, VASCULAR GRAFT, OF 6MM AND GREATER DIAMETER

INTERVASCULAR SAS CARDIOROOT; PROSTHESIS, VASCULAR GRAFT, OF 6MM AND GREATER DIAMETER
Model Number HEWROOT0030
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 07/19/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported to intervascular that a cardioroot has been implanted with a 27mm edwards inspiris valve.The following day, it was reported that the patient went back to theatre to establish haemostasis.There was a bleeding requiring reoperation.The implantation technique is 6 polypropylene stay sutures to attach cardioroot with valve.Implanted with a continuous polypropylene suture as per his valsalva technique.Complaint # (b)(4).
 
Additional Manufacturer Narrative
Device is not accessible for testing as it remained implanted in the patient.The review of historical data indicated that no other similar complaint was reported for the same lot number.A review of the complaint device history records is ongoing, results are pending.The investigation is still ongoing.A follow-up report will be sent upon completion of the investigation.
 
Additional Manufacturer Narrative
(3331/213)the device history records review concluded that there was no non-conformance / planned deviation in relation with the event reported.(11) the investigation is still ongoing.A follow-up report will be sent upon completion of the investigation.
 
Event or Problem Description
Complaint # (b)(4).
 
Event or Problem Description
See mfg reports #1640201-2022-00024.Complaint #(b)(4).
 
Additional Manufacturer Narrative
(4112/213) the case description and the investigation has been reviewed by the medical affairs manager whose assessment is below: "the complaint recorded describes a procedure where a 30 mm cardioroot graft was sutured to a 27mm edwards inspiris valve using 6-0 prolene suture, then implanted using a continuous prolene suture.No additional procedural details were provided.The following day, the patient returned to the or to achieve ¿hemostasis¿.It was reported that the surgeon used the cardioroot graft once previously.The account was contacted for additional information regarding details of the procedure, however no information was provided.It would be important to understand where the issue of ¿hemostasis¿ (i.E.Bleeding) was seen when the patient underwent reoperation, if the post-op coagulation parameters were normal, and what exactly was done to repair the issue.Additionally, there was no mention of any intraoperative challenges, such as a complicated procedure, friable tissue, or difficult anatomy which may have contributed to bleeding issue.The customer suggested that when using cardioroot, he may ¿adapt his technique by including haemostatic agents and possibly mattress sutures with pledgets.¿ because the cardioroot graft remained implanted, retention product was tested for water permeability.The first test was deemed not acceptable due to the condition of the product and its over-handling before the test.This result was not taken into account in the investigation.The second retention sample,which came from a different lot resulted in conformance to the specifications.There is a second complaint for the same lot number however, it is not similar in nature as the complaint was regarding "damaged packaging during handling" and no issue with bleeding was noted.In conclusion, based on the extremely limited information provided in this complaint record and without knowing the surgical details regarding the implantation of the cardiorootvascular graft and edwards valve, it is difficult to ascertain the exact cause of the hemostasis issue.Considering that the graft remained implanted and it is unknown exactly what caused the bleeding issue or how the issue was resolved, as well as the surgeon¿s lack of experience with the cardioroot graft, it is reasonable to conclude that the bleeding was not likely due to the cardioroot graft itself, but perhaps with one of the above mentioned contributing factors." (67) no conclusion can be drawn since the product remained implanted.However, the conducted investigation and testing performed suggest that the product was not defective at the time of manufacturing.(22) please note that blood leakage is an undesirable side-effect as indicated in the instructions for use.
 
Additional Manufacturer Narrative
((b)(4)) a first retention sample from the same sterilization lot and from the same product family, coated one day after and under similar conditions as the involved device underwent water permeability testing.However, according to the qa manager, the water permeability result on the retention product is not admissible due to the degraded condition of the retention product and its over-handling prior to the test.This result should not be considered in this investigation.((b)(4)) additional production records and trend analyses were performed by the qa manager following the retention sample analysis.The traceability analysis did not show any specific items.The analysis of the rejection rates in production did not show any abnormal trend, in particular for cardioroot products where the rejection rate in air porosity does not exceed 1.2% for the month of march 2022.The search shows no similar complaints on lots 22c10, 22c17, 22c24, 22c31 and 22d07.There is no trend on cardioroot products.The qa manager did a review of the investigation at the time and concluded that: "based on all the above, no anomalies/trends were found that could direct the investigation to a production problem.[.] the investigation is currently directed towards an isolated case." ((b)(4)) a second retention sample was selected by the qa manager.The sample is from another sterilization lot and has more parameters in common (collagen dispersion and date of quality control) than the product already tested (apart from product type).This second retention sample underwent water permeability testing.The test result is 0.48 ml/cm²/min which is within specification (< 5 ml/cm²/min).(11) the investigation is still ongoing.A follow-up report will be sent upon completion of the investigation.
 
Event or Problem Description
See mfg reports #(b)(4) complaint #(b)(4).

Brand Name
CARDIOROOT
Common Device Name
PROSTHESIS, VASCULAR GRAFT, OF 6MM AND GREATER DIAMETER
Manufacturer (Section D)
INTERVASCULAR SAS
zone industrielle athelia i
la ciotat 13705
FR  13705
Manufacturer (Section G)
INTERVASCULAR SAS
zone industrielle athelia i
la ciotat 13705
FR   13705
Manufacturer Contact
laurence richard
zone industrielle athelia i
la ciotat 13705
FR   13705
442084646
MDR Report Key15162950
Report Number2242352-2022-00677
Device Sequence Number5880466
Product Code DSY
UDI-Device Identifier00384401013914
UDI-Public(01)00384401013914
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K103347
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Reporter Type Importer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/28/2022
Report Date (Section F) 10/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHEWROOT0030
Device Catalogue NumberHEWROOT0030
Device Lot Number22C24
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date10/06/2022
Event Location Hospital
Date Report to Manufacturer10/27/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer08/11/2022
09/05/2022
10/06/2022
Initial Report FDA Received Date08/04/2022
Supplement Report FDA Received Date09/07/2022
10/05/2022
10/28/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/24/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale
Date Report Sent to FDA10/27/2022